Hail, Ashley
- When
- June 27, 2:05 PM CST
- Where
- Ashley County, Hamburg
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.233, -91.817
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 27, 2:00 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT WED JUN 27 2001 THE PESKY MID LEVEL COLD CORE LOW NOW OVER SOUTHEAST MISSOURI CONTINUES TO HAVE ITS AFFECT ON OUR WEATHER PATTERN. SHOWERS AND THUNDERSTORMS HAVE BEEN ONGOING THROUGHOUT MUCH OF THE DAY AND HAVE INCREASED DRAMATICALLY DURING THE AFTERNOON. SHORT WAVES ROTATING AROUND THE LOW HAVE BEEN VERY DIFFICULT TO TIME AND ALSO DETERMINE AREAL COVERAGE OF THE PRECIP. THE GENERAL TREND OF ALL THE MODELS IS TO MOVE THE LOW VERY SLOWLY WEST AND THEN MEANDER TO THE SOUTHWEST. WITH THIS SCENARIO WE ARE GOING TO SEE THE AFFECTS FOR A COUPLE OF MORE DAYS AT LEAST. THIS WILL MEAN GOOD CHANCES FOR PRECIP OVER MOST OF THE FORECAST AREA THROUGH FRIDAY. WILL NOT MENTION TIME DELIMITERS AS CONVECTION HAS FLARED UP EVEN DURING THE NIGHTTIME HOURS. BELIEVE THERE WILL BE SOME ISOLATED SEVERE EARLY IN THE FIRST PERIOD BUT WILL NOT MENTION IN THE ZONES. WILL MENTION GUSTY WINDS NEAR THUNDERSTORMS. AS FOR TEMPERATURES...AGAIN I BELIEVE PERSISTENCE IS STILL THE BEST FORECAST. WILL GO WITH LOWS IN THE MID TO UPPER 60S WITH HIGHS 85 TO 90. IN THE EXTENDED...MODELS EVENTUALLY MOVE THE UPPER LOW INTO SOUTHERN TEXAS AND BUILD A RIDGE OVER THE SOUTHEASTERN STATES. BY FIRST PART OF THE WEEK A MORE NORMAL SUMMER PATTERN APPEARS TO BE DEVELOPING WITH MORE DIURNAL CONVECTION. PRELIM NUMBERS... JAN 68/88 67/89 543 MEI 67/88 66/89 442 .JAN... MS...NONE. LA...NONE. AR...NONE. 02
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1128 AM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1045 AM HARDY MS WIND DAMAGE
06/27/01 GRENADA E.M.A. REPORTED TREES
DOWN.ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 248 PM CDT WED JUN 27 2001 ...THUNDERSTORMS... ISOLATED, SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS EXTREME SOUTHEAST ARKANSAS, NORTHEAST LOUISIANA, AND PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI THROUGH TONIGHT. DAMAGING, STRAIGHT-LINE WINDS TO 60 MPH AND HAIL TO THE SIZE OF DIMES WILL BE THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS. ACTIVATION OF STORM SPOTTERS, EMERGENCY MANAGEMENT PERSONNEL, AND HAM RADIO OPERATORS IS POSSIBLE THROUGH TONIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER THE MIDDLE MISSISSIPPI RIVER VALLEY IS EXPECTED TO MOVE SLOWLY WEST OVER ARKANSAS AND MISSOURI THROUGH THURSDAY. LIFT FROM THIS SYSTEM COMBINED WITH MOISTURE AND INSTABILITY ALREADY IN PLACE WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS, ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. COOLING IN THE UPPER ATMOSPHERE ASSOCIATED WITH THE UPPER LOW DURING THE PRIME HEATING OF THE DAY WILL RESULT IN ISOLATED, SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS TO 60 MPH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Little Rock radar (KLZK), 183 km away, was scanning. The volume nearest the first event began at 20:07 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250761, 5250762.